Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 85, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 1, 2014, 4:29 PM EDT for Middlesex County, Massachusetts. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2014, 4:29 PM EDT (20:29 UTC)
- Expired
- Aug 1, 2014, 4:58 PM EDT
- In force
- 29 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Middlesex County, MA
The radar
The Boston radar (KBOX), 51 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 8.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
111
WUUS51 KBOX 012029
SVRBOX
MAC017-012115-
/O.NEW.KBOX.SV.W.0085.140801T2029Z-140801T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
429 PM EDT FRI AUG 1 2014
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MIDDLESEX COUNTY IN NORTHEAST MASSACHUSETTS...
* UNTIL 515 PM EDT
* AT 429 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER MARLBOROUGH...AND WAS MOVING
NORTHEAST AT 10 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
FRAMINGHAM...MARLBOROUGH...SUDBURY AND WAYLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.
&&
LAT...LON 4235 7135 4231 7149 4233 7148 4233 7153
4235 7154 4242 7140
TIME...MOT...LOC 2029Z 237DEG 8KT 4233 7150
$$
JWD2 follow-up statements
100
WWUS51 KBOX 012045
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
445 PM EDT FRI AUG 1 2014
MAC017-012115-
/O.CON.KBOX.SV.W.0085.000000T0000Z-140801T2115Z/
MIDDLESEX MA-
445 PM EDT FRI AUG 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL MIDDLESEX COUNTY...
AT 444 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR SUDBURY...OR NEAR FRAMINGHAM...
MOVING NORTHEAST AT 10 MPH.
TORRENTIAL RAINFALL WAS ALSO OCCURRING WITH THIS STORM. A FLASH
FLOOD WARNING REMAINS IN EFFECT.
LOCATIONS IMPACTED INCLUDE...
FRAMINGHAM...MARLBOROUGH...SUDBURY AND WAYLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
&&
LAT...LON 4235 7135 4232 7147 4233 7148 4234 7151
4235 7153 4242 7140
TIME...MOT...LOC 2044Z 237DEG 8KT 4235 7146
$$
JWD038
WWUS51 KBOX 012058
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
458 PM EDT FRI AUG 1 2014
MAC017-012107-
/O.CAN.KBOX.SV.W.0085.000000T0000Z-140801T2115Z/
MIDDLESEX MA-
458 PM EDT FRI AUG 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIDDLESEX COUNTY IS
CANCELED...
AS OF 457 PM...THE STORM WHICH PROMPTED THE WARNING WAS NEAR
SUDBURY...AND HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELED.
HOWEVER...TORRENTIAL RAINFALL WILL CAUSE RAPID FLOODING OF ROADS AND
OTHER POOR DRAINAGE AREAS.
A FLASH FLOOD WARNING REMAINS POSTED UNTIL 630 PM.
&&
LAT...LON 4235 7135 4232 7147 4233 7148 4234 7151
4235 7153 4242 7140
TIME...MOT...LOC 2055Z 237DEG 8KT 4237 7143
$$
JWDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 4:21 PM EDT, 8 minutes earlier.
Area forecast discussion, Aug 1, 4:21 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 421 PM EDT FRI AUG 1 2014 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DIMINISH EARLY THIS EVENING. A SERIES OF LOW PRESSURE AREAS MOVING ALONG A STALLED FRONT WILL LIKELY BRING PERIODS OF RAIN TO AT LEAST SOUTHEAST NEW ENGLAND ON SATURDAY AND SUNDAY. UNSETTLED WEATHER REMAINS WITH US MUCH OF THE WEEK AS A COUPLE OF COLD FRONTS MOVE THROUGH. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SCATTERED SHOWERS AND THUNDERSTORMS FEEDING OFF SUFFICIENT INSTABILITY AND AIDED BY WEAK SHORT WAVE TROF. ACTIVITY SHOULD DIMINISH AFTER ABOUT 7 PM WITH ONLY SLIGHT CHANCE OF ANY SHOWERS OVERNIGHT. SHEAR IS GENERALLY 30 KT OR LESS AND MAIN CONCERN IS POTENTIAL FOR ANY FLASH FLOODING WHERE ANY TRAINING SHOULD SET UP. CLOUDS WILL KEEP TEMPERATURES ELEVATED SOME TONIGHT. HAVE GONE WITH A MODEL CONSENSUS FOR TEMPERATURES TONIGHT. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... ***A PERIOD OF STEADY AND POSSIBLY HEAVY RAIN LIKELY ON SATURDAY FOR SOUTHEAST NEW ENGLAND*** WATER VAPOR IMAGERY DEPICTS RATHER IMPRESSIVE TROPICAL CONNECTION ALONG THE EASTERN SEA BOARD AHEAD OF OH VALLEY TROF. MODELS ALL DEPICT IN SOME WAY SHAPE OR FORM A WEAK LOW PRESSURE WAVE MOVING ALONG A STALLED FRONTAL BOUNDARY JUST OFFSHORE. PWATS INCREASE FROM A LITTLE OVER 1 INCH THIS AFTERNOON TO 1.5 TO 2 INCHES ACROSS MUCH OF SOUTHERN NEW ENGLAND BY SATURDAY AFTERNOON. NOTED THAT THE 12Z ECMWF WAS ESPECIALLY BULLISH WITH THE RAINFALL PROJECTION AND ALSO STRONGER WITH THE SATURDAY LOW PRESSURE WAVE ALONG THE BOUNDARY. THE NAM SEEMED TO BE MORE INCLINED TO PUT AS MUCH OR MORE ENERGY IN A SECOND WAVE LATER IN THE WEEKEND. THE SREF OUTPUT DEPICTS LESS THAN 20 PERCENT CHANCE OF AN INCH OR MORE RAIN SATURDAY BUT THE SREF IS MADE UP OF A NUMBER OF NAM MEMBERS. IN SPITE OF SOME MODEL DIFFERENCES...SEE ENOUGH INDICATORS TO GO WITH CATEGORICAL POPS ACROSS SE MA AND SOUTHERN RI AND LIKELY POPS AS FAR NORTH AND WEST AS NEWBURYPORT TO THE WORCESTER AREA TO NW HARTFORD COUNTY. INDICATED STRATIFORM RAIN IN THE LIKELY AND CATEGORICAL POP AREAS AND SHOWERY TO THE NW. THE WATER VAPORY IMAGERY...INCREASE IN PWATS...DEEP SYNOPTIC SCALE SW FLOW WITH A TROPICAL ORIGIN AND MODEL CONSENSUS LEADS TO BELIEVE A RELATIVELY HIGH CHANCE OF 1 TO 1.5 INCHES OF RAIN ACROSS THE SE HALF OF THE AREA AND TAPERING OFF TO QUITE A BIT LESS TO THE NW. THERE IS A LOW PROBABILITY OF EMBEDDED AND ELEVATED THUNDER ACROSS SOUTHEAST MA AND SOUTHERN RI WHERE K INDICES MAY REACH TO NEAR OR JUST ABOVE 30. TEMPERATURES ON SATURDAY ARE NOT LIKELY TO REBOUND VERY HIGH DUE TO CLOUDS AND RAIN IN MUCH OF THE AREA. WARMEST TEMPERATURES LIKELY IN THE KEENE AREA. MOST LOCATIONS WILL PROBABLY NOT RISE OUT OF THE LOWER OR MID 70S. SATURDAY NIGHT...HAVE TAPERED POPS DOWN AS SURFACE WAVE MOVES NE OUT OF AREA. DEPENDING UPON STRENGTH OF THE SURFACE WAVE OF LOW PRESSURE...MAY SEE BOUNDARY SHIFT A LITTLE FURTHER SE. HAVE POPS TAPERING OFF TO CHANCE MOST AREAS EXCEPT KEPT THEM LIKELY ACROSS THE CAPE AND ISLANDS CLOSER TO THE FRONTAL BOUNDARY. ANTICIPATE FEED OF TROPICAL MOISTURE WILL CONTINUE AND THE AIR MASS APPROACHES CONDITIONALLY UNSTABLE STATUS OVER THE CAPE AND ISLANDS. FOG MAY BE MORE WIDESPREAD LATE SATURDAY NIGHT DUE TO LIGHT WINDS AND ADDED MOISTURE FROM THE RAIN...ESPECIALLY ACROSS SE SECTIONS. LOW TEMPERATURES SATURDAY NIGHT WILL DEPEND TO SOME DEGREE UPON THE STRENGTH OF THE SURFACE WAVE AND WHETHER IT IS ABLE TO DRAW ANY DRIER AIR INTO SOUTHERN NEW ENGLAND. WOULD EXPECT CLOUDS TO PREVENT MUCH OF A DIURNAL DROP IN TEMPERATURES OVER THE SE HALF OF THE AREA. && .LONG TERM /SUNDAY THROUGH FRIDAY/... BIG PICTURE... UPPER TROUGH OVER THE EAST WITH UPPER RIDGE OVER THE WESTERN USA. ONE SHORTWAVE EJECTS FROM THE EASTERN TROUGH SUNDAY WHILE ANOTHER SHORTWAVE DROPS IN FROM CANADA. THE TROUGH THEN MIGRATES EAST THROUGH NEW ENGLAND WEDNESDAY THROUGH FRIDAY. THIS IS AN UNSETTLED PATTERN...BUT WITH NEAR SEASONABLE TEMPERATURES. THE DAILIES... SUNDAY... COLD FRONT REMAINS STALLED OFF THE SOUTH COAST. MEANWHILE THE UPPER SOUTHWEST JET REMAINS TO OUR WEST WITH SOUTHERN NEW ENGLAND UNDER THE RIGHT ENTRANCE REGION. THIS WILL SUPPORT UPPER VENTING OVER THE LOW LEVEL CONVERGENCE ALONG THE FRONT...RESULTING IN ONE OR MORE WAVES MOVING ALONG THE FRONT AND PRODUCING AREAS OF ISENTROPIC LIFT THAT MOVE UP ACROSS PARTS OF SOUTHERN NEW ENGLAND. THE MOST LIKELY LOCATION FOR LIFT AND RESULTING PRECIP WOULD BE ACROSS RI AND SOUTHEAST MASS. PRECIPITABLE WATER VALUES OF 1.5 TO 1.75 INCHES WITH 2 INCH VALUES JUST SOUTH OF THE COAST...SO POTENTIAL FOR A FEW HEAVY DOWNPOURS. WITH AN ILL-DEFINED SURFACE PATTERN AND THE UPPER JET RIGHT ENTRANCE REGION ALSO OVERHEAD...WITH COOLING TEMPS ALOFT AS THE UPPER SHORTWAVE EJECTS...AND WITH MID LEVEL LAPSE RATES AROUND 6C/KM AND TOTALS AROUND 48 TO OUR NORTHWEST...THERE IS ALSO POTENTIAL FOR AFTERNOON/EVENING TSTMS TO DEVELOP OVER NY AND VT. THESE COULD THEN MOVE INTO OUR WESTERN AND NORTHERN AREAS...BUT THE LESS FAVORABLE ENVIRONMENT HERE SHOULD CAUSE THAT CONVECTION TO DIMINISH. MODEL QPF FIELDS ALSO INDICATE MEASUREABLE PCPN MOSTLY OUTSIDE OF OUR AREA BUT POTENTIALLY CLIPPING OUR NORTHWEST. TEMPS ALOFT AROUND 11C WOULD SUPPORT MAX SURFACE TEMPS AROUND 80F. CLOUDS IN THE EAST SHOULD KEEP TEMPS COOLER...WHILE INTERIOR SECTIONS MAY SEE ENOUGH SUN TO REALIZE THE WARMER MAX TEMPS. MONDAY-TUESDAY... INSTABILITY LINGERS NORTH AND WEST...AND ACROSS OUR NORTHERN/WESTERN ZONES. ON TUESDAY...A COLD FRONT APPROACHES FROM THE NORTHWEST. THIS SHOULD BE ENOUGH TO GENERATE AFTERNOON/EVENING TSTMS EACH DAY. WEDNESDAY THROUGH FRIDAY... THE COLD FRONT MOVES THROUGH NEW ENGLAND ON WEDNESDAY ALONG WITH THE COLDER TEMPS ALOFT. THIS SHOULD BRING A CHANCE OF SHOWERS/TSTMS. LINGERING INSTABILITY THURSDAY WITH THE UPPER TROUGH STILL IN THE NEIGHBORHOOD...BUT A DRIER AIRMASS. WILL INDICATE SLIGHT CHANCE POPS MOST PLACES AND CHANCE POPS MERRIMACK VALLEY. HIGH PRESSURE BUILDS IN PLACE FRIDAY WITH DRIER WEATHER. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM...THIS EVENING THROUGH SATURDAY NIGHT... THIS EVENING...MODERATE TO HIGH CONFIDENCE. MAINLY VFR CONDITIONS EXCEPT LOCALLY IFR CIGS AND VSBYS IN VICINITY OF SCATTERED THUNDERSTORMS. TONIGHT...MODERATE TO HIGH CONFIDENCE. MAINLY VFR CONDITIONS EXCEPT PATCHY FOG ESPECIALLY IN AREAS THAT HAVE RECEIVED SIGNIFICANT SHOWER ACTIVITY THIS AFTERNOON. SATURDAY...MODERATE CONFIDENCE. EXPECT A PERIOD OF STEADY RAIN ALONG AND SE OF A LWM-ORH-BDL LINE WITH WIDESPREAD MVFR CIGS AND VSBYS DEVELOPING. GENERALLY VFR NW OF THIS LINE. AREAS OF IFR CIGS AND VSBYS POSSIBLE SE MA AND SOUTHERN HALF OF RI LATE MORNING INTO THE AFTERNOON. SATURDAY NIGHT...MODERATE CONFIDENCE. ANTICIPATING VFR CONDITIONS NW HALF OF AREA AND GENERALLY MVFR CIGS AND VSBYS SE HALF. AREAS OF FOG AND SCATTERED SHOWERS PERSISTING SE HALF OF AREA. KBOS TAF...HIGH CONFIDENCE IN GENERALLY VFR CONDITIONS THROUGH TONIGHT. MOST TSTM ACTIVITY IN THE EARLY EVENING SHOULD OCCUR NW OF THE AIRFIELD BUT A LOW PROBABILITY REMAINS OF ONE MAKING A CLOSE PASS TO THE AIR FIELD. SEA BREEZE FROM SE WILL SHIFT TO BE FROM SW AFTER ABOUT 00Z. ANY TSTMS PASSING NW OF THE AIR FIELD COULD CAUSE A TEMPORARY OUTFLOW FROM THE WEST. FOR SATURDAY...NOW THINKING THAT THE RAIN SHIELD WILL COVER BOS AND PROBABLY CAUSE CIGS AND VSBYS TO LOWER TO MVFR LEVELS. RAIN MAY BE HEAVY FOR A TIME IN THE AFTERNOON. ALTHOUGH RAIN SHOULD TAPER OFF TO SCATTERED SHOWERS SATURDAY EVENING...MVFR CIGS WILL LIKELY PERSIST. KBDL TAF...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS THROUGH TONIGHT. HOWEVER...A TSTM COMPLEX APPROACHING LITCHFIELD COUNTY AT 20Z MAY CAUSE A BRIEF PERIOD OF LOWER CONDITIONS SOMETIME BETWEEN 21Z AND 23Z. FOR SATURDAY...MODERATE CONFIDENCE IN RAIN SHIELD REACHING BDL AND RESULTING IN PERIOD OF MVFR CIGS AND VSBYS. FOR SATURDAY NIGHT...LOW TO MODERATE CONFIDENCE OF MVFR CIGS AND VSBYS IN FOG. OUTLOOK...SUNDAY THROUGH WEDNESDAY... SUNDAY...MVFR CIGS/VSBYS SOUTHEAST WITH IFR ALONG THE SOUTH COAST AND ISLANDS. MAINLY VFR NORTHWEST WITH WIDELY SCATTERED MVFR IN AFTERNOON TSTMS. MONDAY-TUESDAY-WEDNESDAY...MAINLY VFR. SCATTERED AFTERNOON/EVENING SHOWERS/TSTMS WITH BRIEF MVFR CIGS/VSBYS. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... HIGH CONFIDENCE. LIGHT WINDS AND SEAS BELOW SCA ADVISORY EXPECTED THROUGH SATURDAY NIGHT. VISIBILITIES WILL GENERALLY BE GOOD THROUGH TONIGHT...BUT THEN LOWER TO 3 MILES OR LESS IN RAIN AND FOG DURING SATURDAY AND POSSIBLY LOWERING TO A MILE OR LESS IN FOG LATE SATURDAY NIGHT. OUTLOOK...SUNDAY THROUGH WEDNESDAY... SUNDAY...FRONT REMAINS STALLED EITHER OVER OR JUST SOUTH OF THE COASTAL WATERS. AREAS OF POOR VISIBLITY IN RAIN AND FOG AS DISTURBANCES MOVE ALONG THE FRONT. LIGHT WINDS SHIFTING FROM NORTHEAST TO SOUTHEAST. WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT THRESHOLDS. MONDAY-TUESDAY-WEDNESDAY...LIGHT WINDS MONDAY BECOMING SOUTHWEST TUESDAY. AREAS OF POOR VISIBILITY IN FOG EACH MORNING. SCATTERED THUNDERSTORMS EACH DAY WITH HIGHEST CHANCE ALONG THE NORTH SHORE. WINDS AND SEAS REMAIN BELOW SMALL CRAFT THRESHOLDS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...WTB/THOMPSON NEAR TERM...THOMPSON SHORT TERM...THOMPSON LONG TERM...WTB AVIATION...WTB/THOMPSON MARINE...WTB/THOMPSON
Hazardous weather outlook, Aug 1, 4:27 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 427 PM EDT FRI AUG 1 2014 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-022030- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 427 PM EDT FRI AUG 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. BANDS OF THUNDERSTORMS WITH HEAVY RAINFALL MAY CAUSE VERY HEAVY DOWNPOURS AND LOCALIZED FLASH FLOODING THROUGH EARLY EVENING. A FEW OF THE THUNDERSTORMS MAY ALSO PRODUCE STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-022030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 427 PM EDT FRI AUG 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.| .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Aug 1, 12:57 PM EDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1257 PM EDT FRI AUG 1 2014
MAZ010-011-011745-
EASTERN HAMPDEN-EASTERN HAMPSHIRE-
1257 PM EDT FRI AUG 1 2014
...STRONG THUNDERSTORM IN WESTERN MASSACHUSETTS...
AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER SOUTHAMPTON...OR NEAR HOLYOKE...MOVING
NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WESTFIELD...HOLYOKE...AMHERST...NORTHAMPTON...SOUTH HADLEY...
EASTHAMPTON...BELCHERTOWN...GRANBY...SOUTHAMPTON...HADLEY...
HATFIELD...WESTHAMPTON AND PELHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4226 7274 4231 7274 4243 7249 4241 7248
4241 7244 4227 7234 4217 7275 4226 7279
TIME...MOT...LOC 1656Z 243DEG 17KT 4224 7271
JWDSpecial weather statement, Aug 1, 1:30 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
130 PM EDT FRI AUG 1 2014
MAZ010-011815-
EASTERN HAMPSHIRE-
130 PM EDT FRI AUG 1 2014
...STRONG THUNDERSTORM NEAR THE CONNECTICUT RIVER IN WESTERN
MASSACHUSETTS...
AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER SOUTH HADLEY...OR NEAR HOLYOKE...MOVING
NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM...AS IT HEADS ACROSS HAMPSHIRE COUNTY
THROUGH 215 PM.
LOCATIONS IMPACTED INCLUDE...
AMHERST...NORTHAMPTON...SOUTH HADLEY...EASTHAMPTON...BELCHERTOWN...
WARE...GRANBY...HADLEY AND PELHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4241 7245 4242 7240 4233 7235 4231 7236
4231 7234 4226 7231 4222 7261 4224 7262
4226 7260 4229 7260 4228 7263 4224 7265
4228 7268
TIME...MOT...LOC 1729Z 242DEG 15KT 4226 7263
JWDSpecial weather statement, Aug 1, 1:53 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
153 PM EDT FRI AUG 1 2014
MAZ004-026-NHZ011-015-011830-
NORTHWEST MIDDLESEX COUNTY-NORTHERN WORCESTER-CHESHIRE-WESTERN AND
CENTRAL HILLSBOROUGH-
153 PM EDT FRI AUG 1 2014
...STRONG THUNDERSTORM DEVELOPING IN NORTHERN WORCESTER COUNTY...
AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER ROYALSTON...OR 8 MILES NORTHEAST OF
ORANGE...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM...AS IT HEADS TOWARD THE NEW HAMPSHIRE
BORDER BY 230 PM.
LOCATIONS IMPACTED INCLUDE...
FITCHBURG...GARDNER...ATHOL...WINCHENDON...LUNENBURG...TOWNSEND...
TEMPLETON...ASHBURNHAM...RINDGE...NEW IPSWICH...WILTON...ASHBY...
FITZWILLIAM...GREENVILLE...PHILLIPSTON...MASON...TEMPLE...ROYALSTON
AND SHARON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4264 7172 4260 7223 4261 7223 4264 7222
4266 7223 4266 7224 4267 7225 4269 7226
4285 7181
TIME...MOT...LOC 1752Z 252DEG 24KT 4267 7216
JWDSpecial weather statement, Aug 1, 3:03 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 303 PM EDT FRI AUG 1 2014 CTZ002-003-011945- TOLLAND-HARTFORD- 303 PM EDT FRI AUG 1 2014 ...STRONG THUNDERSTORM ON THE HARTFORD AND TOLLAND COUNTY LINE... AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BOLTON...OR NEAR MANCHESTER...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM AS IT HEADS ACROSS SOUTH CENTRAL TOLLAND COUNTY. IN ADDITION...THIS STORM WILL PRODUCE MINOR URBAN FLOODING. TWO INCHES OF RAIN COULD FALL IN A SHORT TIME. A FLOOD ADVISORY REMAINS POSTED UNTIL 445 PM. LOCATIONS IMPACTED INCLUDE... MANCHESTER...GLASTONBURY...VERNON...MANSFIELD...COVENTRY...HEBRON... WILLINGTON...COLUMBIA...BOLTON AND ANDOVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. AVOID FLOODED ROADS. && LAT...LON 4170 7250 4179 7252 4185 7223 4174 7220 TIME...MOT...LOC 1901Z 254DEG 11KT 4176 7245 JWD
Special weather statement, Aug 1, 3:46 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
346 PM EDT FRI AUG 1 2014
MAZ005-014-012030-
SOUTHEAST MIDDLESEX-CENTRAL MIDDLESEX COUNTY-
346 PM EDT FRI AUG 1 2014
...STRONG THUNDERSTORM IN METROWEST...
AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER FRAMINGHAM...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM AS IT HEADS TOWARD THE ROUTE 128 CORRIDOR
BY 415 PM.
HEAVY RAINFALL WILL CAUSE MINOR FLOODING OF ROADWAYS. DRIVERS SHOULD
BE PREPARED FOR LOW VISIBILITY AND SLOW DOWN.
LOCATIONS IMPACTED INCLUDE...
CAMBRIDGE...NEWTON...SOMERVILLE...FRAMINGHAM...WALTHAM...MEDFORD...
ARLINGTON...WOBURN...NATICK...WATERTOWN...LEXINGTON...WELLESLEY...
BELMONT...WINCHESTER...SUDBURY...ASHLAND...WAYLAND...WESTON AND
LINCOLN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4248 7114 4239 7108 4232 7127 4232 7133
4230 7133 4226 7145 4231 7149
TIME...MOT...LOC 1945Z 240DEG 23KT 4231 7143
JWDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 12:57 PM EDT | Special Weather Statement | BOX | Hampshire | 48 min |
| Aug 1, 1:30 PM EDT | Special Weather Statement | BOX | Hampshire | 45 min |
| Aug 1, 2:24 PM EDT | Areal Flood Advisory | BOX | Franklin, Worcester | 2 hr |
| Aug 1, 3:46 PM EDT | Special Weather Statement | BOX | Middlesex | 44 min |
| Aug 1, 3:55 PM EDT | Areal Flood Advisory | BOX | Middlesex | 2 hr |
| Aug 1, 4:25 PM EDT | Flash Flood Warning | BOX | Middlesex, Worcester | 2 hr |
| Aug 1, 4:55 PM EDT | Special Weather Statement | BOX | Essex | 65 min |
| Aug 1, 5:00 PM EDT | Special Marine Warning | BOX | 2 hr | |
| Aug 1, 5:08 PM EDT | Special Weather Statement | BOX | Hampden | 52 min |
| Aug 1, 5:26 PM EDT | Special Weather Statement | BOX | Essex | 64 min |
| Aug 1, 5:37 PM EDT | Areal Flood Advisory | BOX | Essex | 53 min |
| Aug 1, 5:50 PM EDT | Special Weather Statement | BOX | Franklin, Hampden, Hampshire | 55 min |
| Aug 1, 5:51 PM EDT | Special Weather Statement | BOX | Franklin, Hampden, Hampshire | 54 min |
| Aug 1, 6:02 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire | 3 hr |
| Aug 1, 6:26 PM EDT | Special Weather Statement | BOX | Hampden | 49 min |
| Aug 1, 6:40 PM EDT | Flash Flood Warning | BOX | Middlesex | 2 hr |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.